Alert archive / Georgia / Tornado Warnings in 2013
Tornado Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 17, 2013, 9:17 PM EDT for Brantley County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2013, 9:17 PM EDT (01:17 UTC)
- Expired
- Aug 17, 2013, 10:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 82 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
276 WFUS52 KJAX 180117 TORJAX GAC025-180200- /O.NEW.KJAX.TO.W.0011.130818T0117Z-130818T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 917 PM EDT SAT AUG 17 2013 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... BRANTLEY COUNTY IN SOUTHEAST GEORGIA * UNTIL 1000 PM EDT * AT 917 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF HICKOX...MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKOX...NAHUNTA...WAYNESVILLE AND RAYBON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3121 8178 3105 8209 3113 8218 3135 8189 TIME...MOT...LOC 0117Z 234DEG 12KT 3112 8209 $$ ENYEDI
1 follow-up statement
579 WWUS52 KJAX 180134 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 934 PM EDT SAT AUG 17 2013 GAC025-180144- /O.CAN.KJAX.TO.W.0011.000000T0000Z-130818T0200Z/ BRANTLEY GA- 934 PM EDT SAT AUG 17 2013 ...THE TORNADO WARNING FOR CENTRAL BRANTLEY COUNTY IS CANCELLED... ALL OR PART OF THIS WARNING HAS BEEN REPLACED BY A SEVERE THUNDERSTORM WARNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3121 8178 3105 8209 3113 8218 3135 8189 TIME...MOT...LOC 0134Z 234DEG 12KT 3115 8204 $$ ENYEDI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 17, 9:01 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 17, 9:01 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 901 PM EDT SAT AUG 17 2013 .UPDATE...WITH LOSS OF HEATING...SHOULD SEE CONVECTION GRADUALLY DIMINISH THRU THE EVENING...MAY STILL SEE A FEW STRONGER STORMS EARLY SCTRL GA. WITH SW FLOW ALOFT AHEAD OF STRONG UPPER TROF WEST OF AREA...AND MOIST ENVIRONMENT...MAY SEE SOME SHOWERS EVEN LATE TONIGHT...BEST CHANCE NRN/WRN PART OF OUR FORECAST AREA. CURRENT LOW TEMP FORECAST LOOKS FINE. && .AVIATION...VFR CONDITIONS EXPECTED...EXCEPT FOR LOCALLY LOWER CONDITIONS VICINITY OF EVENING SHRA/TSRA. INCLUDED VCTS IN TAFS FOR AFTER 17Z SUN DUE TO EXPECTED SCATTERED SHRA/TSRA. && .MARINE...LATEST BUOY DATA CONFIRMING CURRENT FORECAST...SO NO CHANGES PLANNED IN NEXT CWF ISSUANCE. RIP CURRENTS: LOW RISK OF RIP CURRENTS EXPECTED THROUGH SUNDAY MORNING WITH A MODERATE RISK SUNDAY AFTERNOON AND EVENING AS EASTERLY FLOW STRENGTHENS. AFTER THAT...LOW RISK IS EXPECTED THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 88 72 91 / 60 50 50 50 SSI 75 87 77 88 / 30 40 30 30 JAX 74 89 73 90 / 40 40 30 40 SGJ 75 87 76 89 / 50 40 30 30 GNV 71 90 72 92 / 60 50 50 50 OCF 72 90 72 92 / 60 50 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/ENYEDI
Hazardous weather outlook, Aug 17, 6:10 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 PM EDT SAT AUG 17 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-181000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 610 PM EDT SAT AUG 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING WHICH MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Aug 17, 8:01 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT SAT AUG 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 5 N JENNINGS 30.67N 83.11W
08/17/2013 ECHOLS GA EMERGENCY MNGR
A ROOF OF A HOME WAS BLOWN BACK BY THUNDERSTORM WINDS.
&&
AENYEDILocal storm report, Aug 17, 8:11 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
811 PM EDT SAT AUG 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 5 N JENNINGS 30.67N 83.11W
08/17/2013 ECHOLS GA EMERGENCY MNGR
CORRECTION...THE ROOF DAMAGE WAS THAT OF A BARN.
&&
AENYEDISpecial weather statement, Aug 17, 8:32 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
832 PM EDT SAT AUG 17 2013
GAZ150>152-162>164-180115-
BRANTLEY-CHARLTON-CLINCH-ECHOLS-PIERCE-WARE-
832 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WARE...
SOUTHEASTERN PIERCE...BRANTLEY...EASTERN CLINCH...EASTERN ECHOLS AND
NORTHWESTERN CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 915 PM EDT...
AT 832 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST
OF BLACKSHEAR TO 11 MILES NORTH OF STEVEN FOSTER STATE PARK TO 3
MILES WEST OF NEEDMORE...MOVING NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR...STEVEN FOSTER
STATE PARK...RACE POND...HICKOX...FARGO...BLACKSHEAR...NEEDMORE...
FORT MUDGE AND BRAGANZA THROUGH 915 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3066 8280 3107 8243 3131 8224 3136 8198
3135 8184 3108 8193 3071 8223
TIME...MOT...LOC 0032Z 224DEG 13KT 3127 8220 3099 8231
3068 8271
ENYEDILocal storm report, Aug 17, 8:37 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 PM EDT SAT AUG 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL N DOUGLAS 31.51N 82.85W
08/17/2013 M1.00 INCH COFFEE GA EMERGENCY MNGR
0728 PM TSTM WND DMG DOUGLAS 31.51N 82.85W
08/17/2013 COFFEE GA EMERGENCY MNGR
A LARGE PINE TREE WAS BLOWN DOWN ONTO A RESIDENCE.
EXTENSIVE DAMAGE WAS DONE TO THE HOME. NO INJURIES WERE
REPORTED.
&&
AENYEDISpecial weather statement, Aug 17, 8:45 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EDT SAT AUG 17 2013
FLZ024-GAZ150-164-165-180130-
CHARLTON-INLAND CAMDEN-NASSAU-WARE-
845 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
SOUTHEASTERN WARE...EASTERN CHARLTON...WESTERN CAMDEN AND
NORTHWESTERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT...
AT 845 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF FOLKSTON TO 8 MILES WEST OF HILLIARD TO 8 MILES SOUTHWEST OF
HILLIARD...MOVING NORTH AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND HILLIARD...FOLKSTON...HOMELAND...KINGS
FERRY...WOODBINE...TARBORO AND COLESBURG THROUGH 930 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3054 8201 3072 8225 3105 8196 3105 8194
3110 8192 3097 8165
TIME...MOT...LOC 0045Z 196DEG 23KT 3075 8219 3074 8205
3062 8198
ENYEDISpecial weather statement, Aug 17, 9:02 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
902 PM EDT SAT AUG 17 2013
GAZ136-152-180200-
BRANTLEY-WAYNE-
902 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WAYNE
AND NORTHEASTERN BRANTLEY COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 1000 PM EDT...
AT 903 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF HORTENSE...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HORTENSE...BROADHURST...JESUP...GARDI AND DOCTORTOWN THROUGH
1000 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3166 8181 3164 8178 3159 8171 3158 8169
3156 8169 3153 8165 3151 8165 3150 8164
3124 8185 3133 8202 3136 8204 3167 8185
TIME...MOT...LOC 0103Z 217DEG 14KT 3136 8192
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:32 PM EDT | Special Weather Statement | JAX | Brantley, Ware | 43 min |
| Aug 17, 8:45 PM EDT | Special Weather Statement | JAX | Charlton | 45 min |
| Aug 17, 8:58 PM EDT | Areal Flood Warning | JAX | Appling, Jeff Davis | 92 min |
| Aug 17, 9:01 PM EDT | Areal Flood Warning | JAX | Bacon | 89 min |
| Aug 17, 9:02 PM EDT | Special Weather Statement | JAX | Wayne | 58 min |
| Aug 17, 9:09 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 51 min |
| Aug 17, 9:32 PM EDT | Special Weather Statement | JAX | Brantley | 43 min |
| Aug 17, 9:40 PM EDT | Areal Flood Warning | JAX | Brantley | 95 min |
| Aug 17, 9:40 PM EDT | Special Weather Statement | JAX | Wayne | 35 min |
| Aug 17, 10:01 PM EDT | Special Weather Statement | JAX | Glynn, Wayne | 59 min |
| Aug 17, 10:12 PM EDT | Areal Flood Warning | JAX | Appling, Wayne | 2 hr |
| Aug 18, 11:58 AM EDT | River Flood Warning | JAX | Brantley | 19 days |
| Aug 18, 12:12 PM EDT | River Flood Warning | JAX | Appling, Toombs | 14 days |
| Aug 18, 3:35 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 40 min |
| Aug 18, 4:25 PM EDT | Special Weather Statement | JAX | Jeff Davis | 35 min |
| Aug 18, 4:29 PM EDT | Special Weather Statement | JAX | Bacon | 46 min |
| Aug 18, 6:36 PM EDT | Areal Flood Warning | JAX | Appling, Bacon, Jeff Davis | 114 min |
Nearby
Tornado Warnings in Georgia, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.